Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 346, NWS Jackson, MS

May 13, 2011Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 8:58 PM CDT for Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 8:58 PM CDT (01:58 UTC)
Expired
May 13, 2011, 9:23 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS54 KJAN 140158
SVRJAN
MSC073-140300-
/O.NEW.KJAN.SV.W.0346.110514T0158Z-110514T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 858 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF BAXTERVILLE MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PURVIS AND LUMBERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3100 8947 3100 8950 3102 8951 3101 8955
      3109 8965 3121 8966 3128 8959 3115 8935
      3101 8935 3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 0158Z 307DEG 15KT 3116 8957

$$

BYB
1 follow-up statement
299 
WWUS54 KJAN 140223
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT FRI MAY 13 2011

MSC073-140233-
/O.CAN.KJAN.SV.W.0346.000000T0000Z-110514T0300Z/
LAMAR MS-
923 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3100 8947 3100 8950 3102 8951 3101 8955
      3109 8965 3121 8966 3128 8959 3115 8935
      3101 8935 3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 0223Z 307DEG 15KT 3110 8947

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:20 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 13, 4:20 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI MAY 13 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS THE CLOSED LOW SPINNING OVER SOUTHERN MISSOURI WITH
PLENTY OF DRY AIR ALOFT NOTED WRAPPING AROUND THE LOW AND INTO THE
WESTERN HALF OF OUR CWA. THE ASSOCIATED SURFACE LOW WAS NOTED OVER
ILLINOIS WITH THE TRAILING COLD FRONT STRETCHING SOUTH NEAR THE
MISSISSIPPI RIVER. LITTLE OR NO PCPN WAS NOTED ON LOCAL RADARS WEST
OF INTERSTATE 55 SO HAVE CANCELLED THE FLASH FLOOD WATCH ALONG THE
MISSISSIPPI RIVER AND ITS BACK WATER AREAS. AHEAD OF THE FRONT OVER
EASTERN MISSISSIPPI SCATTERED THUNDERSTORMS WERE OCCURRING. THERE IS
STILL THE POTENTIAL FOR A SEVERE STORM OR TWO TO DEVELOP WITH
QUARTER SIZE HAIL BEING THE MAIN THREAT. A GUST TO 60 MPH CANNOT BE
RULED OUT. THE MOST FAVORABLE AREA FOR DEVELOPMENT IS OVER OUR
NORTHEAST ZONES WHERE A SEVERE THUNDERSTORM WATCH WAS IN EFFECT
THROUGH THIS EVENING. THIS ACTIVITY WILL SHIFT EAST DURING THE
EVENING. AS THE CLOSE LOW MOVES EAST OVER THE TENNESSEE VALLEY
TONIGHT A LAYER OF STRATOCU IS PROGGED TO DROP SOUTH ACROSS OUR
NORTHERN TIER ZONES BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED.
COOLER AND DRIER WEATHER WILL BE THE RULE FOR THE SHORT TERM FROM
TONIGHT ON. THE COLD FRONT IS EXPECTED TO BE SOUTHEAST OF OUR CWA BY
MORNING WITH TEMPERATURES IN THE MID 50S ACROSS MOST OF THE AREA.
SATURDAY THE CLOSED LOW WILL LIFT NORTHEAST OVER THE OHIO VALLEY
WITH NORTHWEST FLOW ALOFT REMAINING OVER OUR REGION. SURFACE HIGH
PRESSURE WILL BUILD SOUTH INTO OUR REGION FROM THE NORTHERN PLAINS
AS WELL. WITH THE EXCEPTION OF THE NORTHEAST DECENT INSOLATION IS
EXPECTED. THIS WILL ALLOW SITES TO CLIMB INTO THE MID TO UPPER 70S
WHILE OUR NORTHERN ZONES MAKE IT ONLY INTO THE LOWER 70S. THESE
COOLER TEMPERATURES WILL COMBINE WITH A NORTH WIND AND LOW RELATIVE
HUMIDITY RESULTING IN A FINE SPRING DAY. SUNDAY INTO SUNDAY NIGHT
THE CLOSED LOW WILL STILL BE SPINNING NEAR THE OHIO VALLEY WHEN A
POTENT SHORTWAVE DROPS DOWN THE BACK SIDE INTO THE CENTRAL PLAINS
SUNDAY AND ACROSS OUR CWA SUNDAY NIGHT. THIS WILL BRING A
REINFORCING SHOT OF COOL DRY AIR INTO OUR REGION. AFTERNOON HIGH
SUNDAY SHOULD TOP OUT A COUPLE DEGREES COOLER THAN ON SATURDAY.
SUNDAY NIGHT TEMPERATURES WILL DIP BACK INTO THE UPPER 40S ACROSS
MUCH OF EAST MISSISSIPPI. GUIDANCE TEMPERATURES WERE CLOSE THROUGH
THE PERIOD AND MAV WAS GENERALLY ACCEPTED. GUIDANCE POPS WERE CUT
FROM THE WEST TONIGHT AND IN THE NORTHEAST SATURDAY. /22/

.LONG TERM...MONDAY THROUGH FRIDAY...BY MONDAY...STRONGER CAA TAKES
PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER
STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS
THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED
INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY
NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS
THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS
FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD
FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS
BEGIN TO EXIT THE REGION.

TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW
ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO
NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST.
TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE
MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE
AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID
40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND
WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD
HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO
THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE
WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF
IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE
SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY
THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON
THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING
MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED
THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY
DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING
AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE
MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS
BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY
DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR
CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA LATE THIS
AFTERNOON AND CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THE
EVENING INTO THE EARLY OVERNIGHT HOURS. THE WINDS WILL SWING AROUND
TO THE NW BEHIND THE FRONT WITH MOSTLY VFR CONDITIONS THROUGH THE
REMAINDER OF THE PERIOD./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  75  53  73 /  23   4   5   3
MERIDIAN      56  75  53  75 /  36   6   7   5
VICKSBURG     56  75  49  72 /  13   4   3   3
HATTIESBURG   61  81  54  78 /  27   4   2   3
NATCHEZ       57  75  50  73 /  13   3   2   3
GREENVILLE    56  73  51  70 /  18   6   9   5
GREENWOOD     56  73  51  70 /  27   8   8   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/ALLEN/15
Hazardous weather outlook, May 13, 3:35 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI MAY 13 2011

MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA.
QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH
WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY
10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>063-142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, May 13, 6:25 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI MAY 13 2011

MSZ050-132355-
SCOTT MS-
625 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF STEELE AT 626 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3235 8932 3234 8950 3252 8952 3252 8951
      3255 8932 3240 8932
TIME...MOT...LOC 2326Z 265DEG 20KT 3244 8940

BYB
Special weather statement, May 13, 7:04 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT FRI MAY 13 2011

MSZ063-064-072-140035-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
704 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF ARM AT 705 PM CDT...
MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND
NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3137 9008 3155 9010 3159 8970 3158 8969
      3156 8961 3153 8959 3144 8958 3143 8965
      3136 8966
TIME...MOT...LOC 0005Z 267DEG 20KT 3147 8998

BYB
Special weather statement, May 13, 7:13 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT FRI MAY 13 2011

MSZ049-050-140100-
RANKIN MS-SCOTT MS-
713 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF PELAHATCHIE AT 713 PM
CDT...MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN SCOTT AND EAST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3223 8970 3221 8973 3221 8993 3239 8994
      3246 8939 3223 8936
TIME...MOT...LOC 0013Z 265DEG 21KT 3231 8983

BYB
Local storm report, May 13, 8:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             GOSS                    31.36N 89.89W
05/13/2011  E1.75 INCH       MARION             MS   EMERGENCY MNGR

            GOLF BALL HAIL WAS REPORTED.

&&

JFAIRLY
Local storm report, May 13, 8:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 SE GOSS               31.30N 89.83W
05/13/2011  E1.75 INCH       MARION             MS   EMERGENCY MNGR

            GOLF BALL HAIL WAS REPORTED ON DELANCY ROBBINS ROAD.

&&

JFAIRLY
Special weather statement, May 13, 8:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI MAY 13 2011

MSZ073-140215-
LAMAR MS-
830 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES NORTH OF BAXTERVILLE AT 830
PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8947 3100 8950 3102 8951 3102 8955
      3111 8965 3138 8965 3116 8935 3101 8935
      3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 0130Z 313DEG 19KT 3125 8965

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:04 PM CDTSpecial Weather StatementJANJefferson Davis31 min
May 13, 7:13 PM CDTSpecial Weather StatementJANScott47 min
May 13, 7:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Oktibbeha, Winston44 min
May 13, 7:44 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster96 min
May 13, 7:53 PM CDTSevere Thunderstorm WarningJANMarion67 min
May 13, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Oktibbeha, Winston44 min
May 13, 8:08 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion52 min
May 13, 8:22 PM CDTTornado WarningJANNoxubee, Winston38 min
May 13, 8:30 PM CDTSpecial Weather StatementJANLamar45 min
May 13, 8:35 PM CDTFlash Flood WarningJANChoctaw, Noxubee, Winston115 min
May 13, 8:47 PM CDTSevere Thunderstorm WarningJANNoxubee43 min
May 13, 8:53 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston52 min
May 13, 9:47 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton58 min
May 13, 10:42 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jones, Lauderdale58 min
May 13, 10:54 PM CDTSpecial Weather StatementJANMarion46 min
May 13, 11:17 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale28 min
May 13, 11:25 PM CDTSpecial Weather StatementJANJones30 min
May 13, 11:42 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar35 min
May 14, 12:11 AM CDTFlash Flood WarningJANForrest, Jones, Lamar94 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.